On the existence of pure-strategy equilibria in large games

被引:35
作者
Carmona, Guilherme [1 ]
Podczeck, Konrad [2 ]
机构
[1] Univ Nova Lisboa, Fac Econ, P-1099032 Lisbon, Portugal
[2] Univ Vienna, Inst Wirtschaftswissensch, A-1010 Vienna, Austria
关键词
Nash equilibrium; Pure strategies; Approximation; Equilibrium distributions; PLAYERS;
D O I
10.1016/j.jet.2008.11.009
中图分类号
F [经济];
学科分类号
02 ;
摘要
Over the years, several formalizations and existence results for games with a continuum of players have been given. These include those of Schmeidler [D. Schmeidler, Equilibrium points of nonatomic games, J. Stat. Phys. 4 (1973) 295-300], Rashid [S. Rashid, Equilibrium points of non-atomic games: Asymptotic results, Econ. Letters 12 (1983) 7-10], Mas-Colell [A. Mas-Colell, On a theorem by Schmeidler, J. Math. Econ. 13 (1984) 201-206], Khan and Sun [M. Khan, Y. Sun, Non-cooperative games on hyperfinite Loeb spaces, J. Math. Econ. 31 (1999) 455-492] and Podczeck [K. Podczeck, On purification of measure-valued maps, Econ. Theory 38 (2009) 399-418]. The level of generality of each of these existence results is typically regarded as a criterion to evaluate how appropriate is the corresponding formalization of large games. In contrast, we argue that such evaluation is pointless. In fact, we show that, in a precise sense, all the above existence results are equivalent. Thus, all of them are equally strong and therefore cannot rank the different formalizations of large games. (C) 2008 Elsevier Inc. All rights reserved.
引用
收藏
页码:1300 / 1319
页数:20
相关论文
共 22 条
[1]   Large games and the law of large numbers [J].
Al-Najjar, Nabil I. .
GAMES AND ECONOMIC BEHAVIOR, 2008, 64 (01) :1-34
[2]   A unifying pair of Cournot-Nash equilibrium existence results [J].
Balder, EJ .
JOURNAL OF ECONOMIC THEORY, 2002, 102 (02) :437-470
[3]  
Billingsley P., 1999, Convergence of probability measures, V2nd
[4]   Large games with countable characteristics [J].
Carmona, Guilherme .
JOURNAL OF MATHEMATICAL ECONOMICS, 2008, 44 (3-4) :344-347
[5]  
Fremlin D. H., 2003, Measure Theory, V4
[6]   Large robust games [J].
Kalai, E .
ECONOMETRICA, 2004, 72 (06) :1631-1665
[7]   PURE STRATEGIES IN GAMES WITH PRIVATE INFORMATION [J].
KHAN, MA ;
SUN, YN .
JOURNAL OF MATHEMATICAL ECONOMICS, 1995, 24 (07) :633-653
[8]   On the existence of pure strategy equilibria in games with a continuum of players [J].
Khan, MA ;
Rath, KP ;
Sun, YN .
JOURNAL OF ECONOMIC THEORY, 1997, 76 (01) :13-46
[9]   Non-cooperative games on hyperfinite Loeb spaces [J].
Khan, MA ;
Sun, YN .
JOURNAL OF MATHEMATICAL ECONOMICS, 1999, 31 (04) :455-492
[10]   THE MARRIAGE LEMMA AND LARGE ANONYMOUS GAMES WITH COUNTABLE ACTIONS [J].
KHAN, MA ;
SUN, YE .
MATHEMATICAL PROCEEDINGS OF THE CAMBRIDGE PHILOSOPHICAL SOCIETY, 1995, 117 :385-387